Withdrawal from Citalopram

Discussion in 'Therapy and Medication' started by *dilligaf*, Oct 14, 2008.

  1. *dilligaf*

    *dilligaf* Staff Alumni

    has anyone ever suffered from withdrawal problems from coming off of citalopram?

    i have been on citalopram for coming up to 2 years now, on a dosage of 40mg daily.

    i went to the doctor on friday and he changed my meds. i am now on 40mg every other day for 10 days and then one pill (40mg) twice a week for 3 weeks.

    I will then start on 20mg prozac daily.

    i'm getting scared. i have been on these for a long time. am i likely to get any side affects? what should i expect??
  2. Vitreledonellidae

    Vitreledonellidae Well-Known Member

    I used to take citalopram, i got sometimes a bit emotional, but i did it very slowly, but I didnt got sick, bit of a headache, nothing bad really, didnt really noticed it
  3. kenny

    kenny Well-Known Member

    Hey Sam

    I've been on 60mg for the best part of a year. on the odd occasion I've not taken it at the normal time (usually first thing in the morning) I've not noticed any side effects.

    when I was on Venlafaxine, if I forgot it I got very bad head tingles.

    I suppose it may depend on what other side effects you get with Citalopram.
    my own main ones are sweats, reflux/indigestion and impotence. I'm sure you will be ok. as far as i can tell, Citalopram doesn't seem to have many withdrawal side effects.

    best of luck.
  4. *dilligaf*

    *dilligaf* Staff Alumni

    thanks both of yu :smile:
  5. PeaceBlueFire

    PeaceBlueFire Well-Known Member

    I didn't have an withdrawal effects coming off of Celexa (Citalopram). I actually started feeling better after I was off of it than when I was on it but that might be just me. I only had exhaustion when after I started on the Celexa and don't remember any side effects when I was on it. It really helped me a lot when I was on it, well it did until it stopped working completely. The best of luck. Peace! :)
  6. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    Hey, did you get any withdrawl symptoms? I withdrew from citalopram overnight, I went from taking 60mg to nothing ,and It didnt give me any side effects !
  7. famous.last.words

    famous.last.words Forum Buddy

    Did nothing to be taking it or not taking it to be honest.
    Hope it went okay sam :hug:
  8. *dilligaf*

    *dilligaf* Staff Alumni

    im having some bad symptoms but then im having a hard time at the mometn so i dont know which is casuing it lol
  9. CAD

    CAD Well-Known Member

    When I switched from Fluoxetine to Duloxetine, I had to allow a 2-week "wash out" period, and that wreaked havoc. Terrible headaches, emotions running wild - feeling tearful one minute, intensely angry, prowling around the house the next. Of course, the Duloxetine gave me constipation and made me impotent for the time I was taking it, but luckily no withdrawl symptoms when I switched to Mirtazapine.
  10. *dilligaf*

    *dilligaf* Staff Alumni

    well im tearful, terrible headache, stomach pains, occasional diarrohea, emotions are a bloody mess :dry:

    but then its my time of the month and im having problems in my life too. so who knows wahts causing the problems :unsure: